Opuscula Math. 35, no. 4 (2015), 485-497
http://dx.doi.org/10.7494/OpMath.2015.35.4.485

 
Opuscula Mathematica

Oscillation criteria for third order nonlinear delay differential equations with damping

Said R. Grace

Abstract. This note is concerned with the oscillation of third order nonlinear delay differential equations of the form \[\left( r_{2}(t)\left( r_{1}(t)y^{\prime}(t)\right)^{\prime}\right)^{\prime}+p(t)y^{\prime}(t)+q(t)f(y(g(t)))=0.\tag{\(\ast\)}\] In the papers [A. Tiryaki, M. F. Aktas, Oscillation criteria of a certain class of third order nonlinear delay differential equations with damping, J. Math. Anal. Appl. 325 (2007), 54-68] and [M. F. Aktas, A. Tiryaki, A. Zafer, Oscillation criteria for third order nonlinear functional differential equations, Applied Math. Letters 23 (2010), 756-762], the authors established some sufficient conditions which insure that any solution of equation \((\ast)\) oscillates or converges to zero, provided that the second order equation \[\left( r_{2}(t)z^{\prime }(t)\right)^{\prime}+\left(p(t)/r_{1}(t)\right) z(t)=0\tag{\(\ast\ast\)}\] is nonoscillatory. Here, we shall improve and unify the results given in the above mentioned papers and present some new sufficient conditions which insure that any solution of equation \((\ast)\) oscillates if equation \((\ast\ast)\) is nonoscillatory. We also establish results for the oscillation of equation \((\ast)\) when equation \((\ast\ast)\) is oscillatory.

Keywords: oscillation, third order, delay differential equation.

Mathematics Subject Classification: 34C10, 39A10.

Full text (pdf)

  1. M.F. Aktas, A. Tiryaki, A. Zafer, Oscillation criteria for third order nonlinear functional differential equations, Applied Math. Letters 23 (2010), 756-762.
  2. R.P. Agarwal, S.R. Grace, D. O'Regan, Oscillation Theory for Difference and Functional Differential Equations, Kluwer Acad. Publ., Dordrecht, 2000.
  3. M. Cecchi, M. Marini, On the oscillatory behavior of a third order nonlinear differential equation, Nonlinear Anal. 15 (1990), 143-153.
  4. M. Cecchi, M. Marini, Oscillation results for Emden-Fowler type differential equations, J. Math. Anal. Appl. 205 (1997), 406-422.
  5. S.R. Grace, B.S. Lalli, On oscillation and nonoscillation of general functional-differential equations, J. Math. Anal. Appl. 109 (1985), 522-533.
  6. S.R. Grace, Oscillation theorems for second order nonlinear differential equations with damping, Math. Nachr. 141 (1989), 117-127.
  7. S.R. Grace, J.R. Graef, M.A. El-Beltagy, On the oscillation of third order neutral delay dynamic equations on time scales, Comput. Math. Appl. 63 (2012), 775-782.
  8. I. Gyori, G. Ladas, Oscillation Theory of Delay Differential Equations with Applications, Clarendon Press, Oxford, 1991.
  9. G. Ladas, Y.G. Sficas, I.P. Stavroulakis, Necessary and sufficient conditions for oscillations of higher order delay differential equations, Trans. Amer. Math. Soc. 285 (1984), 81-90.
  10. N. Parhi, P. Das, Asymptotic property of solutions of a class of third-order differential equations, Proc. Amer. Math. Soc. 110 (1990), 387-393.
  11. N. Parhi, P. Das, Oscillation criteria for a class of nonlinear differential equations of third order, Ann. Polon. Math. 57 (1992), 219-229.
  12. N. Parhi, S. Padhi, On asymptotic behavior of delay-differential equations of third order, Nonlinear Anal. 34 (1998), 391-403.
  13. A. Skerlik, Integral criteria of oscillation for third order linear differential equation, Math. Slovaca 45 (1995), 403-412.
  14. A. Tiryaki, S. Yaman, Asymptotic behavior of a class of nonlinear functional differential equations of third order, Appl. Math. Lett. 14 (2001), 327-332.
  15. A. Tiryaki, M.F. Aktas, Oscillation criteria of a certain class of third order nonlinear delay differential equations with damping, J. Math. Anal. Appl. 325 (2007), 54-68.
  • Said R. Grace
  • Department of Engineering Mathematics, Faculty of Engineering, Cairo University, Orman, Giza 12613, Egypt
  • Communicated by P.A. Cojuhari.
  • Received: 2014-04-24.
  • Revised: 2014-10-12.
  • Accepted: 2014-10-28.
  • Published online: 2015-02-06.
Opuscula Mathematica - cover

Cite this article as:
Said R. Grace, Oscillation criteria for third order nonlinear delay differential equations with damping, Opuscula Math. 35, no. 4 (2015), 485-497, http://dx.doi.org/10.7494/OpMath.2015.35.4.485

Download this article's citation as:
a .bib file (BibTeX),
a .ris file (RefMan),
a .enw file (EndNote)
or export to RefWorks.

In accordance with EU legislation we advise you this website uses cookies to allow us to see how the site is used. All data is anonymized.
All recent versions of popular browsers give users a level of control over cookies. Users can set their browsers to accept or reject all, or certain, cookies.